Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 230, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 2, 2014, 5:57 PM CDT for Madison County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2014, 5:57 PM CDT (22:57 UTC)
- Expired
- Oct 2, 2014, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 12:20 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS54 KTSA 022257
SVRTSA
ARC087-022330-
/O.NEW.KTSA.SV.W.0230.141002T2257Z-141002T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT THU OCT 2 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MADISON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 630 PM CDT
* AT 555 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JAPTON TO BOSTON TO CLARKSVILLE...AND MOVING EAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BOSTON...GEORGETOWN...
JAPTON...WITTER...RED STAR...AURORA...WEATHERS AND KINGSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3597 9345 3592 9350 3588 9350 3587 9352
3577 9351 3576 9352 3576 9366 3597 9395
3613 9351 3611 9347 3609 9347 3608 9344
TIME...MOT...LOC 2257Z 251DEG 32KT 3596 9385 3580 9356
3552 9343
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
072
WWUS54 KTSA 022325
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT THU OCT 2 2014
ARC087-022336-
/O.EXP.KTSA.SV.W.0230.000000T0000Z-141002T2330Z/
MADISON AR-
625 PM CDT THU OCT 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY WILL
EXPIRE AT 630 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3597 9345 3592 9350 3588 9350 3587 9352
3577 9351 3576 9352 3576 9366 3597 9395
3613 9351 3611 9347 3609 9347 3608 9344
TIME...MOT...LOC 2326Z 251DEG 32KT 3604 9355 3588 9326
3560 9313
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 4:07 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 2, 4:07 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 407 PM CDT THU OCT 2 2014 .DISCUSSION... THE SEVERE WEATHER THREAT WILL BE COMING TO AN END EARLY THIS EVENING AS A COLD FRONT SWEEPS RAPIDLY EAST ACROSS THE AREA. A BAND OF POST FRONTAL SHOWERS IS CURRENTLY ACROSS NORTH CENTRAL OKLAHOMA AND SOME OF THIS ACTIVITY MAY CONTINUE INTO THIS EVENING. NO SEVERE WEATHER IS EXPECTED THOUGH FOLLOWING THE PASSAGE OF THE FRONT. A SECONDARY SURGE OF COLDER AIR WILL ARRIVE DURING THE DAY FRIDAY AND WILL SET THE STAGE FOR A VERY CHILLY NIGHT FRIDAY NIGHT. SOME LIGHT FROST WILL EVEN BE POSSIBLE SATURDAY MORNING IN SOME OF THE COLDER VALLEYS. SOUTHERLY WINDS WILL HERALD A WARMING TREND OVER THE WEEKEND. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA MONDAY AND MONDAY NIGHT AND MAY RESULT IN A FEW SHOWERS AND THUNDERSTORMS IN THE SOUTHERN AND EASTERN PARTS OF THE FORECAST AREA WHERE LOW LEVEL MOISTURE RETURN MAY BE SUFFICIENT FOR CONVECTION. DRY WEATHER WITH A WARMING TREND WILL THEN PREVAIL THROUGH THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES CLIMBING WELL ABOVE THE SEASONAL NORMALS BY THE END OF THE FORECAST PERIOD. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... TUL 51 68 41 71 / 30 0 0 0 FSM 57 73 43 70 / 50 0 0 0 MLC 53 73 42 73 / 20 0 0 0 BVO 47 65 36 69 / 20 0 0 0 FYV 50 67 34 65 / 60 0 0 0 BYV 50 66 38 64 / 70 0 0 0 MKO 52 70 38 70 / 30 0 0 0 MIO 49 64 37 65 / 40 0 0 0 F10 51 71 39 72 / 20 0 0 0 HHW 55 76 43 73 / 20 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....05 PLATE
Hazardous weather outlook, Oct 2, 4:40 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 440 PM CDT THU OCT 2 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CDT THU OCT 2 2014 ...SIGNIFICANT SEVERE WEATHER THREAT CONTINUES THROUGH EARLY EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN AND FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... BANDS OF STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON ALONG AND SOUTH OF A MCALESTER...FAYETTEVILLE LINE. THE SEVERE THREAT WILL CONTINUE THROUGH THE EARLY EVENING HOURS WITH DAMAGING WINDS TO 80 MPH AND LARGE HAIL...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. A LIMITED TORNADO THREAT WILL ALSO REMAIN. LOCALLY HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...GIVEN THE MOIST AIRMASS IN PLACE. THE SEVERE WEATHER THREAT WILL END AROUND MID EVENING...AS DRIER AIR MOVES INTO THE REGION BEHIND THE FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK ONGOING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH WIND POTENTIAL. SATURDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG NORTHWEST WINDS WILL GUST TO AROUND 25 MPH BEHIND A SECONDARY COLD FRONT THAT WILL PASS THROUGH THE REGION FRIDAY. OTHERWISE...QUIET AND DRY WEATHER WILL PERSIST THROUGH THE WEEKEND AND AT LEAST THE EARLY PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Oct 2, 5:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST POTEAU 35.05N 94.62W
10/02/2014 E70.00 MPH LE FLORE OK TRAINED SPOTTER
&&
AEJLocal storm report, Oct 2, 5:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG FORT SMITH 35.39N 94.40W
10/02/2014 SEBASTIAN AR PUBLIC
WOOD PRIVACY FENCE BLOWN OVER
&&
DMJLocal storm report, Oct 2, 5:32 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 6 W OZARK 35.49N 93.93W
10/02/2014 E60 MPH FRANKLIN AR FIRE DEPT/RESCUE
&&
AEJLocal storm report, Oct 2, 5:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG OZARK 35.49N 93.83W
10/02/2014 FRANKLIN AR BROADCAST MEDIA
POWER LINE AND TREE DOWN ON A HOUSE
&&
DMJLocal storm report, Oct 2, 5:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT THU OCT 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 E CHECOTAH 35.47N 95.45W
10/02/2014 MCINTOSH OK PUBLIC
LARGE TREE UPROOTED
&&
DMJSpecial weather statement, Oct 2, 5:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT THU OCT 2 2014
OKZ068>070-072-022330-
ADAIR OK-CHEROKEE OK-MUSKOGEE OK-SEQUOYAH OK-
554 PM CDT THU OCT 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN CHEROKEE...EASTERN MUSKOGEE AND NORTHWESTERN
SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ADAIR
AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
GORE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUNCH...GORE...MARBLE CITY...BOX...
COOKSON...WEBBERS FALLS...GREENLEAF STATE PARK...LAKE TENKILLER STATE
PARK AND CHEROKEE LANDING STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3587 9470 3568 9457 3544 9513 3560 9524
TIME...MOT...LOC 2254Z 240DEG 37KT 3557 9509The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 9:05 AM CDT | Special Weather Statement | TSA | Benton | 40 min |
| Oct 2, 10:02 AM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Oct 2, 12:29 PM CDT | Special Weather Statement | TSA | Carroll | 46 min |
| Oct 2, 1:17 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 28 min |
| Oct 2, 1:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 47 min |
| Oct 2, 2:26 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Oct 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 44 min |
| Oct 2, 3:00 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 45 min |
| Oct 2, 3:15 PM CDT | Tornado Warning | TSA | Benton | 28 min |
| Oct 2, 3:49 PM CDT | Areal Flood Advisory | TSA | Benton | 56 min |
| Oct 2, 3:50 PM CDT | Areal Flood Advisory | TSA | Benton | 55 min |
| Oct 2, 3:50 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 27 min |
| Oct 2, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 24 min |
| Oct 2, 4:19 PM CDT | Special Weather Statement | TSA | Benton, Carroll | 56 min |
| Oct 2, 4:38 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 52 min |
| Oct 2, 5:05 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 40 min |
| Oct 2, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.